Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 62, NWS Columbia, SC

May 6, 2022Chesterfield County, Kershaw County, Lancaster County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 6, 2022, 6:29 PM EDT for Chesterfield County, Kershaw County, Lancaster County, South Carolina. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 6:29 PM EDT (22:29 UTC)
Expired
May 6, 2022, 7:00 PM EDT
In force
31 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Chesterfield County, SC, Kershaw County, SC, Lancaster County, SC

The radar

The Columbia radar (KCAE), 93 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:32 PM EDTTSTM WND DMG2 Ese Buford, SCCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 ESE BUFORD. LANCASTER ASSISTANT FIRE CHIEF SENT A PICTURE OF A TREE DOWN. TIME ESTIMATED FROM RADAR.
May 6, 6:35 PM EDTTSTM WND DMG2 Ese Buford, SCFIRE DEPARTMENT REPORTED TREES DOWN ON DEERWOOD RD NEAR DOSTER RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:41 PM EDTTornado WatchSPC6 hr
May 6, 3:47 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WUUS52 KCAE 062229
SVRCAE
SCC025-055-057-062300-
/O.NEW.KCAE.SV.W.0062.220506T2229Z-220506T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
629 PM EDT Fri May 6 2022

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Lancaster County in central South Carolina...
  Northwestern Chesterfield County in central South Carolina...
  Northwestern Kershaw County in central South Carolina...

* Until 700 PM EDT.

* At 629 PM EDT, a severe thunderstorm was located near Heath
  Springs, or 11 miles southeast of Lancaster, moving northeast at 70
  mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to trees and powerlines.

* Locations impacted include...
  Lancaster, Pageland, Kershaw, Elgin, Heath Springs, USC Lancaster,
  Irwin, Buford, Jefferson, Bell Town Fire Station, Arrowood Estates,
  Faith Christian School, Bear Creek Park, Central High School,
  McDonald Green Elementary School, High Point Fire Station,
  Tradesville, Camp Creek Fire Station, Antioch and Kirk Air Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for central South
Carolina.

For your protection seek shelter inside a sturdy building and stay
away from windows.

A Tornado Watch remains in effect until 800 PM EDT for central South
Carolina.

&&

LAT...LON 3482 8079 3482 8054 3474 8025 3447 8073
      3463 8089 3467 8089 3469 8086 3474 8088
      3479 8088 3483 8080
TIME...MOT...LOC 2229Z 235DEG 59KT 3464 8061 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
3 follow-up statements
923 
WWUS52 KCAE 062241
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
641 PM EDT Fri May 6 2022

SCC055-062251-
/O.CAN.KCAE.SV.W.0062.000000T0000Z-220506T2300Z/
Kershaw SC-
641 PM EDT Fri May 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KERSHAW COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM EDT for central South
Carolina.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.

LAT...LON 3482 8079 3482 8054 3474 8025 3453 8061
      3463 8089 3467 8089 3469 8086 3474 8088
      3479 8088 3483 8080
TIME...MOT...LOC 2241Z 235DEG 59KT 3475 8041 

$$

SCC025-057-062300-
/O.CON.KCAE.SV.W.0062.000000T0000Z-220506T2300Z/
Lancaster SC-Chesterfield SC-
641 PM EDT Fri May 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LANCASTER AND NORTHWESTERN CHESTERFIELD COUNTIES...

At 641 PM EDT, a severe thunderstorm was located over Pageland, or 17
miles southeast of Monroe, moving northeast at 70 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Lancaster, Pageland, Kershaw, Elgin, Heath Springs, USC Lancaster,
Irwin, Buford, Jefferson, Bell Town Fire Station, Arrowood Estates,
Bear Creek Park, Central High School, McDonald Green Elementary
School, High Point Fire Station, Tradesville, Camp Creek Fire
Station, Antioch, Kirk Air Base and Forty Acre Rock Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for central South
Carolina.

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

LAT...LON 3482 8079 3482 8054 3474 8025 3453 8061
      3463 8089 3467 8089 3469 8086 3474 8088
      3479 8088 3483 8080
TIME...MOT...LOC 2241Z 235DEG 59KT 3475 8041 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
101 
WWUS52 KCAE 062249
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
649 PM EDT Fri May 6 2022

SCC025-057-062300-
/O.CON.KCAE.SV.W.0062.000000T0000Z-220506T2300Z/
Lancaster SC-Chesterfield SC-
649 PM EDT Fri May 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL LANCASTER AND NORTHWESTERN CHESTERFIELD COUNTIES...

At 649 PM EDT, a severe thunderstorm was located near Sturdivants, or
15 miles southwest of Wadesboro, moving northeast at 70 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Lancaster, Pageland, Elgin, USC Lancaster, Buford, Jefferson, High
Point Fire Station, Arrowood Estates, Tradesville, Camp Creek Fire
Station, Antioch, Kirk Air Base, Forty Acre Rock Preserve, Taxahaw,
Unity Fire Station, Bear Creek Park, Central High School and
Lancaster Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for central South
Carolina.

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

LAT...LON 3482 8079 3482 8054 3474 8025 3460 8049
      3475 8088 3479 8088 3483 8080
TIME...MOT...LOC 2249Z 235DEG 59KT 3483 8028 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MG
535 
WWUS52 KCAE 062254
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
654 PM EDT Fri May 6 2022

SCC025-057-062303-
/O.EXP.KCAE.SV.W.0062.000000T0000Z-220506T2300Z/
Lancaster SC-Chesterfield SC-
654 PM EDT Fri May 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LANCASTER AND
NORTHWESTERN CHESTERFIELD COUNTIES WILL EXPIRE AT 700 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 800 PM EDT for central South
Carolina.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.

LAT...LON 3482 8079 3482 8054 3474 8025 3460 8049
      3475 8088 3479 8088 3483 8080
TIME...MOT...LOC 2253Z 235DEG 59KT 3486 8023 

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:56 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 6, 3:56 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
356 PM EDT Fri May 6 2022

.SYNOPSIS...
Showers and thunderstorms will develop ahead of an approaching
cold front this afternoon. Some of these thunderstorms will be
strong to severe. Saturday will be cooler and drier with a
chance of showers and perhaps a rumble of thunder in the
northeastern Midlands. Several days of dry weather follow
starting on Sunday with gradually warming temperatures.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Quick update for Severe thunderstorm watch for the Midlands and
CSRA through 10pm. Organized convection lifting north-
northeastward through central GA should move into the CSRA after
4pm and continue northeastward across the Midlands providing a
damaging wind threat. Isolated tornadoes cannot be ruled out but
the primary threat is damaging winds and large hail.

Previous discussion:
Tornado watch issued for the Upstate SC and western NC. The
strongest SR helicity should remain northwest of the CAE CWA and
southwest in Georgia. Severe threat expected to increase for central
SC and east central Georgia later this afternoon into the evening...

Deepening surface low pressure over Kentucky/Indiana early this
afternoon with a trailing cold front moving east of the Mississippi
Valley. Ahead of the front, Precipitable water increase across SC to
around 1.5 inches with southwest low level flow...Warm air advection
appears weak however. Upper level low over Tennessee moving east-
northeast and taking on negative tilt. Upper level divergence will
be increasing over the Carolina as upper level 100 kt jet rounding
the base of the trough moves east. In addition a strong short wave
trough will approach the Carolinas. This will result in strong lift
across the region during time of peak heating...highs in the mid to
upper 80s as the cold front approaches.

Instability appears to be moderate with SB CAPE 1500-2000 J/kg.
Mixed layer CAPE is low at the moment and with gusty winds probably
mixing down lower dew points later in the day...possible limiting
factor. The CAMS suggest a possible storm mode of discrete cells
early, with low tornado threat given the lack of SR Helicity. Then
with a uni-directional strong shear profile late this afternoon, a
squall line ahead of the front 21z-24z with damaging winds the
primary threat along with hail given relatively low wet-bulb zero
height as the upper low approaches. Went with relatively high pops.
The front should push to the east of the area during the 03z- 06z
period tonight. Drier air will filter in behind the front and the
showers should move into the coastal plain. The stronger cold
advection may be delayed until morning so overnight temps only fall
to around 60.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Upper low will swing over the forecast area Saturday with lower
heights and cooler temperatures with highs in the mid to upper 70s
with mostly cloudy skies. With considerable cooling aloft with the
upper low right over us, could get some showers and maybe even a
thunderstorm to develop, especially in the NE portion of the
forecast area. Saturday night the upper low will shift offshore with
drier air pumping into the forecast area. Overnight lows cooler as
well Saturday night with temperatures in the low to mid 50s.

NW flow aloft across the area Sunday with N flow at the surface with
drier air pumping into the forecast area as PWATs drop to .7 to .8
inches and skies begin to clear from SW to NE. Cold advection and
clouds will keep temperatures in the upper 60s NE to mid 70s SW.
Cold advection will continue overnight with lows in the upper 40s
north and low 50s south.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Good agreement among global models and their ensemble suites in
the low pressure remaining just east of the area with a
blocking ridge preventing it from pushing further downstream.
All euro ensemble members keep PWATs below an inch with
generally northerly flow continuing. Temperatures will slowly
recover into next week, remaining below normal. The low will
slowly shift back to the west by the middle of the week with
some increasing moisture which may lead to showers developing
late in the period, although moisture will still be fairly
limited.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A cold front will approach from the lower Mississippi Valley by this
evening. Ahead of the front, the air mass is becoming moderately
unstable. The CAMS suggest a convective squall line with a few
discrete cells will develop in east central GA then move northeast
through the area during the 20z-24z. Kept the brief period of IFR
conditions as the thunderstorms moves through the area. Clearing
skies in the late evening with mainly mid level ceilings. Winds will
be southwest 15 to 20 knots with a few higher gusts ahead of the
front then shift to west after 12z Saturday. Strato-cumulus may
develop after 12z Saturday as the upper level low moves over the
area and maybe some brief light showers, but VFR conditions expected.

EXTENDED AVIATION OUTLOOK...There will be another chance for showers
on Saturday, especially across the northern CWA as the upper level
low passes by. Patchy early morning stratus/fog possible
particularly at OGB/AGS on Saturday.

EXTENDED AVIATION OUTLOOK...No significant impacts to aviation
expected.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, May 6, 4:39 AM EDT, 13 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
439 AM EDT Fri May 6 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-070845-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
439 AM EDT Fri May 6 2022

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

A cold front will bring a line of strong to severe thunderstorms
through the area this afternoon. The main threat will be damaging
winds, isolated tornadoes, and large hail. Brief heavy rainfall will
also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

In the hours before

Special weather statement, May 6, 6:22 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Columbia SC
622 PM EDT Fri May 6 2022

SCZ115-116-062245-
Northern Lancaster SC-Southern Lancaster SC-
622 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of northwestern
Lancaster County through 645 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm near
Van Wyck, or near Indian Land, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Indian Land, Waxhaw, Andrew Jackson State Park, Van Wyck, Carolina
Commons Shopping Center and Community of Almond Glen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for central South
Carolina.

&&

LAT...LON 3493 8078 3484 8080 3481 8090 3483 8090
      3484 8087 3490 8088 3493 8086 3496 8087
      3501 8091 3503 8090 3505 8091 3507 8090
TIME...MOT...LOC 2221Z 252DEG 41KT 3493 8087

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MJP
Local storm report, May 6, 6:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
623 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 SE BARNWELL           33.23N 81.35W
05/06/2022                   BARNWELL           SC   EMERGENCY MNGR

            EM REPORTS MULTIPLE TREES DOWN ON HIGHWAY 64
            IN BARNWELL HEADING TOWARDS OLAR.

&&

JAQ
Local storm report, May 6, 6:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
624 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     4 WSW BRANCHVILLE       33.23N 80.89W
05/06/2022                   BAMBERG            SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTED A TREE IN THE
            ROADWAY. TIME ESTIMATED FROM RADAR.

&&

GPL
Local storm report, May 6, 6:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
626 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     3 N EARLEWOOD PARK      34.06N 81.05W
05/06/2022                   RICHLAND           SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED THE ROADWAY BLOCKED
            BY TREE ALONG MONTICELLO ROAD NEAR I-20.

&&

LCV
Local storm report, May 6, 6:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
627 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     6 SE COPE               33.32N 80.93W
05/06/2022                   ORANGEBURG         SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTED A TREE IN THE
            ROADWAY. TIME ESTIMATED FROM RADAR.

&&

GPL
Local storm report, May 6, 6:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
629 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     3 SE OWENS FIELD        33.94N 80.95W
05/06/2022                   RICHLAND           SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTED A TREE IN THE
            ROADWAY. TIME ESTIMATED FROM RADAR.

&&

GPL

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:19 PM EDTSpecial Weather StatementCAELancaster26 min
May 6, 4:28 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell32 min
May 6, 4:40 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick35 min
May 6, 4:57 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Orangeburg33 min
May 6, 5:09 PM EDTSpecial Weather StatementCAEKershaw, Richland36 min
May 6, 5:10 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Edgefield, Lexington, McCormick, Saluda35 min
May 6, 5:25 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more35 min
May 6, 5:26 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lee, Sumter34 min
May 6, 5:30 PM EDTSpecial Weather StatementCAELancaster30 min
May 6, 5:32 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster, Richland28 min
May 6, 5:37 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEFairfield, Lexington, Newberry, Richland, Saluda23 min
May 6, 5:39 PM EDTSevere Thunderstorm WarningCAEChesterfield, Lancaster36 min
May 6, 5:46 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell29 min
May 6, 5:54 PM EDTSevere Thunderstorm WarningCAEKershaw, Lee36 min
May 6, 5:56 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Lee, Orangeburg, Richland, Sumter34 min
May 6, 5:58 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lancaster32 min
May 6, 5:59 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEFairfield, Kershaw, Lexington, Newberry, Richland31 min
May 6, 6:06 PM EDTSevere Thunderstorm WarningCAEBamberg, Orangeburg24 min
May 6, 6:13 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster, Newberry18 min
May 6, 6:37 PM EDTSpecial Weather StatementCAEMarlboro23 min
May 6, 6:39 PM EDTSpecial Weather StatementCAEBarnwell36 min
May 6, 7:23 PM EDTSpecial Weather StatementCAECalhoun, Sumter37 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.